Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KRT

Will High Doses Of Vitamin-A Treat Oily Skin

my skin is very oily and secretes a lot of sebum, I've read that high doses of Vitamin-A suppresses the sebaceous glands. I've been taking 15 mg of Vitamin-A for a week, the name of the vitamin is Palmitate and is equivalent to 50,000 IU of Vitamin-A.

Also i've been using topical tretinoin 0.1%;

According to what i've read Hypervitaminosis-A i.e taking high doses of Vitamin-A can lead to dry and flaking skin, I suppose this is because it curbs the secretion of sebum.

Will my regime shut down the sebum secretion? I am fed up of oily skin.

Share this post


Link to post
Share on other sites

Hello,

I'm sorry but I cannot recommend you take high doses for Vitamin A, simply put, Vitamins will usually not cure acne, if anything, you should be taking a multi vitamin, or at the least, vitamin a, c, and zinc, vitamin d if you don't get a lot of sun exposure, and/or because it's winter.

Vitamin A may work when taken as you said in higher doses, as the medication accutane as you have probably heard of, is a derivative of vitamin A.

Vitamin A is toxic is high doses, you can try a higher dose too see it's affect, but don't go over 25,000 IU, and don't go over or equal to 4,000 UI for a long period of time. They are general limits, although everyone is different.

I would recommend the regime over this, especially moisturising, which in itself after cleansing and/or BP, when used with jojoba oil, will help reduce oily skin. It did for me.

Edited by Kyle_

Share this post


Link to post
Share on other sites

Hello,

I'm sorry but I cannot recommend you take high doses for Vitamin A, simply put, Vitamins will usually not cure acne, if anything, you should be taking a multi vitamin, or at the least, vitamin a, c, and zinc, vitamin d if you don't get a lot of sun exposure, and/or because it's winter.

Vitamin A may work when taken as you said in higher doses, as the medication accutane as you have probably heard of, is a derivative of vitamin A.

Vitamin A is toxic is high doses, you can try a higher dose too see it's affect, but don't go over 25,000 IU, and don't go over or equal to 4,000 UI for a long period of time. They are general limits, although everyone is different.

I would recommend the regime over this, especially moisturising, which in itself after cleansing and/or BP, when used with jojoba oil, will help reduce oily skin. It did for me.

I'm getting persistent headache, it's one of the side effects of vitamin-A doses. But it's worth it I think. because excess sebum will give me large pores which will be worse. So i've been taking vitamin-A of 50,000 IU. Accutane here isn't available without prescription and I doubt that any derm would prescribe me accutane since I don't have any acne. All my acne has been cleared up I just have very oily skin and I avoid sun exposure.

Share this post


Link to post
Share on other sites

I too have very very oily skin and I am 33. I have very mild moderate acne, really no pimples just a white heads and black heads. I have been on accutane twice and it is the only thing to get rid of my oil completely, but it always comes back as I stop. According to my dermatologist oily skin is a difficult thing to combat and she thinks it takes for many the only way to get rid of oily skin is several rounds of accutane. According to her its my genetics, no diet, or antibiotic pills will help with oily skin. Accutane helps shrink the oil glands. I thought as we age the oil decreases. She told me that is true, but that doesn't start to happen until maybe mid 50's not in your 30's and 40's. It might not hurt to ask a dermatologist. I know Retina has helped for some with oily skin. It didn't work for me. I am on tazorac the gel kind and that has helped a little bit. According to my dermatologist Tazorac and Retina is the exact same thing as accutane. Accutane is just a pill form of retina and tazorac. Im actually probably going to go on accutane a third time in January. My dermatologist had mild adult acne similar to mine and she said she herself had to go on several rounds before it worked. I know many are not a fan of accutane it is a strong drug, but for me Im willing to go on a third time as I have been lucky enough to not suffer some of the horrible side effects some have. Its so embarrassing to have oily skin at my age. Literally after an hour of washing my face it is super oily so I feel your pain. So it won't hurt to ask a dermatologist. Every dermatologist is different on their opinions on accutane.

Share this post


Link to post
Share on other sites

Hello,

I'm sorry but I cannot recommend you take high doses for Vitamin A, simply put, Vitamins will usually not cure acne, if anything, you should be taking a multi vitamin, or at the least, vitamin a, c, and zinc, vitamin d if you don't get a lot of sun exposure, and/or because it's winter.

Vitamin A may work when taken as you said in higher doses, as the medication accutane as you have probably heard of, is a derivative of vitamin A.

Vitamin A is toxic is high doses, you can try a higher dose too see it's affect, but don't go over 25,000 IU, and don't go over or equal to 4,000 UI for a long period of time. They are general limits, although everyone is different.

I would recommend the regime over this, especially moisturising, which in itself after cleansing and/or BP, when used with jojoba oil, will help reduce oily skin. It did for me.

I'm getting persistent headache, it's one of the side effects of vitamin-A doses. But it's worth it I think. because excess sebum will give me large pores which will be worse. So i've been taking vitamin-A of 50,000 IU. Accutane here isn't available without prescription and I doubt that any derm would prescribe me accutane since I don't have any acne. All my acne has been cleared up I just have very oily skin and I avoid sun exposure.

I just found this thread, looking to cure my oily skin too. Im starting to take Vitamin A, started today actually. How has it been so far? I see this was started in 2011. FYI, headaches while taking Vitamin A are signs of Vitamin A toxicity in your body. Vitamin has a high half life and builds up quickly in your body, be careful. Also, dont even think about taking Accutane unless you want cancer and deformed children later in life.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×